Health Minister Chris Fearne has asked Mater Dei's chief medical officer to look into claims that a "healthy" woman died three weeks after she was given the AstraZeneca vaccine.
The victim's husband said his 67-year-old wife died of a blood clot three weeks after getting the AstraZeneca vaccine. He also claimed she was perfectly healthy before her death, according to an online report in the digital platform SideStreet.
The report says the couple received their vaccine on March 13, before the woman became feverish and died on Easter Sunday.
Times of Malta has tried to reach out to the woman's family but they have refused to give any further comments.
When contacted, Fearne said no adverse reaction report had been relayed to the Malta Medicines Authority about this particular case.
"We have always been transparent, and we can assure you we have no intention of covering anything up," the minister said. The claims will now be investigated by the chief medical officer, he said.
Earlier on Friday, public health chief Charmaine Gauci said two cases of blood clots were reported to the Malta Medicines Authority though they had "no confirmed link" to any COVID-19 vaccine. Gauci also urged people to ignore social media rumours.
One of the cases was reported by a patient who had taken the AstraZeneca vaccine, while the second was from someone given the Pfizer jab, the Superintendent of Public Health said.
Times of Malta is informed the woman's case is not the same as the one case reported by Gauci.
They were among 119 reports on vaccine side effects made to the Malta Medicines Authority: 77 after Pfizer and 41 after AstraZeneca. So far 232,335 vaccines have been given out across Malta, including 65,205 second doses.
The majority of side effects were "minimal", she said, including fever, fatigue, coughs and some migraines.
Last Wednesday, the European Medicines Authority said blood clots were a "very rare" side effect of the AstraZeneca issue and the benefits outweighed the risks. No such concern has been raised about the Pfizer jab.
The EMA recommends that people should seek immediate medical assistance if they experience one of a number of symptoms within two weeks of receiving an AstraZeneca shot.
Independent journalism costs money. Support Times of Malta for the price of a coffee.Support Us